Ohio, 2012

Heat in Ohio, July 1 to 7, 2012

July 1 to 7, 2012 · NWS ILN · 32 events in 32 counties and zones

An ongoing heat wave continued from late June into early July. Areas still affected by power outages caused by the June 29 derecho were especially impacted.

Where it happened

Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
3
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

An ongoing heat wave continued from late June into early July. Areas still affected by power outages caused by the June 29 derecho were especially impacted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 30, 9:12 PM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 30, 9:12 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1012 PM EDT SAT JUN 30 2012

.SYNOPSIS...
DISTURBANCES TRAVELING ALONG A NORTHWEST FLOW ALOFT WILL CONTINUE
TO INTERACT WITH A FRONTAL BOUNDARY AND A VERY WARM AND HUMID
AIRMASS OVER THE NEXT COUPLE OF DAYS. THIS WEATHER REGIME WILL
RESULT IN A CHANCE OF THUNDERSTORMS EACH DAY...WHILE THE PERIOD OF
ABOVE NORMAL TEMPERATURES PERSISTS.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WEAK FRONTAL BOUNDARY WAS LOCATED IN THE VCNTY OF THE OHIO RIVER
THIS EVENING. CURRENTLY ONLY A FEW ISOLD SHOWERS/STORMS ARE
DRIFTING INTO CENTRAL OHIO. BASED ON LATEST RAP AND PWAT
FIELDS...CONVECTION SHOULD END ACRS CENTRAL OHIO AFTER MIDNIGHT.
THEREAFTER...HAVE KEPT A SLIGHT CHANCE OF SHOWERS AND THUNDESTORMS
ALONG AND SOUTH OF THE OHIO RIVER WHERE THE RAP INDICATES THAT
CONVECTION ACRS CNTRL IL AND SW INDIANA MAY FESTER AS IT TRAVERSES
SE ALONG AND SOUTH OF THE OHIO RIVER OVERNIGHT. LOWS WILL RANGE
FROM THE UPPER 60S TO THE LOWER 70S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SINCE THE FRONTAL BOUNDARY AND HUMID AIRMASS WILL STILL BE IN THE
AREA THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY.
DIFFICULT TO PINPOINT TIMING AND LOCATION BUT IT LOOKS LIKE MOST
ACTIVITY SHOULD OCCUR WITH AFTERNOON PEAK HEATING. SEVERE THREAT
WILL AGAIN BE LIMITED BY WEAK SHEAR.

WITH HOT TEMPERATURES PERSISTING...WENT WITH EXCESSIVE HEAT
WARNINGS NOON TO 8 PM FOR HAMILTON AND MONTGOMERY COUNTIES...AND
HEAT ADVISORY FOR THE REST OF THE AREA EXCEPT FAR NORTHERN
COUNTIES.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
STRONG MID/UPR LEVEL RIDGE CENTERED OVER THE NATIONS MID SECTION
PLACING THE OHIO VALLEY IN NORTHWESTERLY FLOW TO BEGIN THE LONG TERM
PERIOD. DISTURBANCES EMBEDDED IN THE FLOW WILL BRING CHANCES FOR
CONVECTION WITH THE BEST THREAT EARLY IN THE WEEK. HAVE CHANCE POPS
ON MONDAY. HAVE LIMITED POPS TO SLIGHT CHC TUE AND WED AFTN WITH THE
MID LEVEL RIDGE BUILDING A LTL EAST INTO THE GREAT LAKES. CAN NOT
RULE OUT PRECIP ON THURSDAY BUT DUE TO LACK OF SIGNIFICANT FORCING
HAVE KEPT REGION DRY. WITH THE UPPER LEVEL RIDGE BUILDING FURTHER
EAST AND ASSOCIATED HEIGHT/THICKNESS RISES HAVE MAINTAINED A DRY
FCST INTO NEXT WEEKEND.

HAVE TRENDED HIGH TEMPERATURES WARMER THAN MEX GUIDANCE ESPECIALLY
LATE IN THE WEEK INTO NEXT WEEKEND.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
WEAK FRONTAL BOUNDARY WILL CONTINUE TO OSCILLATE NEAR THE OHIO RIVER
THROUGH THE TAF PERIOD. MEANWHILE...THE OHIO VALLEY WILL BE UNDER A
NORTHWEST FLOW PATTERN ALOFT WITH EMBEDDED WEAK DISTURBANCES
RIPPLING THROUGH FROM TIME TO TIME. TIMING OF EMBEDDED DISTURBANCES
WILL BE PROBLEMATIC BUT CONVECTION SHOULD FAVOR THE DIURNAL
CYCLE...I.E. AFTERNOON AND EVENING HOURS. FOR THIS EVENING...A FEW
SPRINKLES MAY OCCUR NEAR KCMH THROUGH 05Z THEN SKIES SHOULD BECOME
PARTLY CLOUDY. CONVECTION OVER EAST CENTRAL ILLINOIS/WEST CENTRAL
INDIANA IS FORECAST TO MOVE SE TOWARD NORTHERN KENTUCKY THROUGH 05Z.
ATTM...WITH CAPPING INVERSION IN PLACE...MODELS CONTINUE TO SHOW A
WEAKENING TREND TO THIS CONVECTION...SO WILL KEEP THUNDER OUT OF THE
SRN TAF SITES OF KCVG/KLUK. UNDER A LIGHT SFC WIND FLOW
OVERNIGHT...FOG POTENTIAL AT KLUK WILL BE CLOUD DEPENDENT. SKIES
SHOULD GO PARTLY CLOUDY...BUT AM NOT CONFIDENT ATTM TO PUT FOG IN
JUST YET. WILL WAIT FOR 06Z ISSUANCE OR IF IT BECOMES APPARENT.

ON SUNDAY...MODELS SUGGEST MID AFTERNOON CONVECTION MAY GET GOING
ACRS THE WRN TAF SITES...PUSHING EAST/SOUTHEAST THROUGH THE EVENING
HOURS. ALTHOUGH CHANCES ARE BETWEEN 30 AND 40 PERCENT...CONVECTION
WILL LIKELY BE SOMEWHAT DISORGANIZED AND THUS WILL PRECLUDE FROM
MENTIONING IN THE TAF SITES ATTM.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM NOON TO 8 PM EDT SUNDAY FOR OHZ042-051>055-
     060-062>064-070>073-078>082-088.
     EXCESSIVE HEAT WARNING FROM NOON TO 8 PM EDT SUNDAY FOR OHZ061-
     077.
KY...HEAT ADVISORY FROM NOON TO 8 PM EDT SUNDAY FOR KYZ089>100.
IN...HEAT ADVISORY FROM NOON TO 8 PM EDT SUNDAY FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...CONIGLIO/HICKMAN
NEAR TERM...CONIGLIO/HICKMAN
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HICKMAN
Hazardous weather outlook, Jun 30, 7:10 PM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
810 PM EDT SAT JUN 30 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060-062>064-
070>073-078>082-088-020015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-PREBLE-GREENE-FAYETTE OH-PICKAWAY-BUTLER-WARREN-
CLINTON-ROSS-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
810 PM EDT SAT JUN 30 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY AS A WEAK
FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE REGION. SOME
THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ026-034-035-043>046-056-065-074-020015-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-LICKING-
FAIRFIELD-HOCKING-
810 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY AS A WEAK
FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE REGION. SOME
THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ061-077-020015-
MONTGOMERY-HAMILTON-
810 PM EDT SAT JUN 30 2012

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND
SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY AS A WEAK
FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE REGION. SOME
THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 30, 8:28 PM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
928 PM EDT SAT JUN 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     2 SE JOHNSTOWN          40.12N 82.66W
06/29/2012  M66 MPH          LICKING            OH   TRAINED SPOTTER

0404 PM     TSTM WND DMG     NEW PARIS               39.86N 84.79W
06/29/2012                   PREBLE             OH   TRAINED SPOTTER

            NUMEROUS TREES AND LARGE LIMBS DOWN

0525 PM     TSTM WND GST     BALTIMORE               39.85N 82.61W
06/29/2012  M71 MPH          FAIRFIELD          OH   TRAINED SPOTTER

            NUMEROUS LARGE LIMBS AND SMALL TREES DOWN. ONE FELL ON A
            VEHICLE.

0525 PM     TSTM WND DMG     ALEXANDRIA              38.96N 84.38W
06/29/2012                   CAMPBELL           KY   PUBLIC

            NUMEROUS TREES DOWN

0522 PM     TSTM WND DMG     GRANVILLE               40.07N 82.50W
06/29/2012                   LICKING            OH   PUBLIC

            TREES DOWN

0402 PM     TSTM WND DMG     NEW MADISON             39.97N 84.71W
06/29/2012                   DARKE              OH   EMERGENCY MNGR

            NUMEROUS TREES, BRANCHES, AND POWER POLES DOWN

&&

SNYDER
Local storm report, Jun 30, 10:26 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1126 PM EDT SAT JUN 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     WASHINGTON COURT HOUSE  39.54N 83.43W
06/29/2012                   FAYETTE            OH   NEWSPAPER

            LARGE 100 YEAR OLD TREE UPROOTED. NUMEROUS TREES AND
            BRANCHES DOWN AROUND FAYETTE COUNTY. THREE SEMI TRUCKS
            OVERTURNED ON I-71.

&&

SNYDER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

32 heat. Local standard time, as filed.

Heat, Licking

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Licking forecast zone
Deaths
3 direct, 0 indirect
Reported by
County Official
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

Ongoing excessive heat from June 28 into early July combined with power outages from the June 29 derecho to produce dangerous heat related conditions in some areas. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7. With the lengthy exposure to the heat, related illnesses became an issue. In Licking County, 3 people died as a result of such heat related illnesses.

Heat, Adams

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Adams forecast zone
Reported by
ASOS
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Auglaize

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Auglaize forecast zone
Reported by
ASOS
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Brown

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Brown forecast zone
Reported by
ASOS
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Butler

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Butler forecast zone
Reported by
ASOS
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Champaign

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Champaign forecast zone
Reported by
ASOS
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Clark

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Clark forecast zone
Reported by
ASOS
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Clermont

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Clermont forecast zone
Reported by
ASOS
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Clinton

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Clinton forecast zone
Reported by
ASOS
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Darke

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Darke forecast zone
Reported by
ASOS
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Delaware

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Delaware forecast zone
Reported by
ASOS
Coordinates
40.278, -83.005 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Fairfield

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Fairfield forecast zone
Reported by
ASOS
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Fayette

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Fayette forecast zone
Reported by
ASOS
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Franklin

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Franklin forecast zone
Reported by
ASOS
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Greene

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Greene forecast zone
Reported by
ASOS
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Hamilton

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Hamilton forecast zone
Reported by
ASOS
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Hardin

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Hardin forecast zone
Reported by
ASOS
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Highland

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Highland forecast zone
Reported by
ASOS
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Hocking

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Hocking forecast zone
Reported by
ASOS
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Logan

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Logan forecast zone
Reported by
ASOS
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Madison

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Madison forecast zone
Reported by
ASOS
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Mercer

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Mercer forecast zone
Reported by
ASOS
Coordinates
40.540, -84.629 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Miami

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Miami forecast zone
Reported by
ASOS
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Montgomery

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Montgomery forecast zone
Reported by
ASOS
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Pickaway

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Pickaway forecast zone
Reported by
ASOS
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Pike

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Pike forecast zone
Reported by
ASOS
Coordinates
39.077, -83.067 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Preble

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Preble forecast zone
Reported by
ASOS
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Ross

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Ross forecast zone
Reported by
ASOS
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Scioto

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Scioto forecast zone
Reported by
ASOS
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Shelby

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Shelby forecast zone
Reported by
ASOS
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Union

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Union forecast zone
Reported by
ASOS
Coordinates
40.299, -83.372 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

Heat, Warren

When
July 1, 12:00 AM EST to July 7, 11:59 PM EST
Where
Warren forecast zone
Reported by
ASOS
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

Ongoing daily heat continued into early July across southwestern Ohio. Although heat indices were not as high as late June, heat indices in the area generally ranged from 90 to 100 degrees Fahrenheit each day through July 7.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Licking2012-07-0285FemalePermanent HomeDirect
Heat, Licking2012-07-0284FemalePermanent HomeDirect
Heat, Licking2012-07-0272MalePermanent HomeDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405016, 407407, 407408, 407409, 407410, 407411, 407412, 407413, 407414, 407415, 407416, 407417, 407418, 407419, 407420, 407421, 407422, 407423, 407424, 407425, 407426, 407427, 407428, 407429, 407430, 407431, 407432, 407433, 407434, 407435, 407436, 407437.